As anyone experienced weight gain since finishing treatments.
I finished chemo in february and since then have just finished rads, and have been taking tamoxifen for a month now, I noticed the weight gain prior to starting tamoxifen, and have been living in leggings all winter and went to put on a pair of jeans and couldn’t get them past my thighs!!
the thing is it’s like as if it happened overnight, and I am careful what I eat, if fact one of my side effects with tamoxifen as been loss of appetite, I am usually a gym person and used to go a couple of times a week, but havn’t been now for a good 8months I want to go back soon when I feel physically up to it.
I guess I am just worried that I’am not going to shift it. and don’t want to stay this size. just another blow to body image!!
Yes I too have gained weight. I finished chemo/rads last June and am about 1 stone heavier than I was prior to BC.
I am so careful with what I eat and am walking several miles a day but it just doesnt shift.
I mentioned this to my onc who said “that will be the Tamoxifen”
Good luck with shifting it, you look quiet young in your photo so maybe that will be a help. I think its harder when you get older.
Sorry cant be more constructive.
All the best
Unfortunately I am still struggling to lose weight which I gained during chemo and since, and I’m not on hormonal tablets so can’t blame them. I am older than you at 52 so maybe it is just my age.
I was 68 k before dx and now I am 75 k and it just won’t shift. Mind you this is probably not helped by the fact that I’ve also recently been diagnosed with hypothyroidism, so am now taking thyroxine.
All in all, I am pretty fed up about it and have got to the point where I am cutting back on food so much that I feel sick with hunger! Maybe we are just expecting too much, too soon?
Keep your chin up, we will get there in the end hopefully
I noticed during my last couple of chemos my body shape was changing - not weighed myself as I don’t want to depress myself. I seem to have gained an extra tyre around my ribs - I keep hoping it si the fat from my stomach moving up my body and it will eventually rest on my boob area giving me a pair of DD’s. Somehow I think it is just going to stay where it is at the moment though!
Weight gain and difficulty getting rid of it is common with BC due to a combination of things such as chemo or hormone treatment. There’s a very good support thread on here in the Living with breast cancer section. It’s the obvious thread labelled Support for weight loss during, after treatment. There are some good tips on what helps.